Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking Requip for restless legs syndrome. Have lymphatic edema and peripheral neuropathy. Can I take sinemet?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 301 Questions
I am a 67 male and have RLS, and have been on Requip for 8 years. Started at .25 mg 2x day, now at 3 mg 3x day. My doctor is reducing the Requip, and switching me over Sinemet, which is Levodopa/Carbidopa. It will take a week to make the switch. I also have Lymphatic Edema and Peripheral Neuropathy for the past 8 years. Do you agree with my doctor's switching my medication, and are my symptoms all interrelated ? I belief a lot of this is being caused by the meds I am taking ( Bumex - 1-2 mg a day, Chlorthlidone -25 a day, Naproxen- 500 mg 2x a day, Ambien 5 mg a day and Potassium Chloride 10 MEQ 2x a day. My email is : YYYY@YYYY . Waiting for your answer.
Posted Tue, 19 Nov 2013 in Brain and Spine
Answered by Dr. David Okia 1 hour later
Brief Answer:
Yes i agree with doctor switching

Detailed Answer:
Hi and thanks for your question.

Requip and sinement have the same mechanism of action.
Requip is definitely very effective for management of RLS however based on my experience its expensive compared to sinemet. Most of my patients tend to experience less side effects or tolerate sinement better than Requip. I would agree with doctor switching.
Yes the symptoms are interrelated.

Hope i answered your question, will be happy to help you if you have other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor